Childhood Diseases

Posted by: Trudie | 2009-09-11


What' s the long term effect of too much pain medication?

Hi! in response to the question you asked me:they are giving him Stilpayne. Isn' t this a generic of Stopayne? I know that it' s available over the counter, and not very expensive. What will be the long term effects of them giving it to him when not nessesarry?

Expert's Reply



There will be problems with the long term use of Stilpane. You are correct, this is the generic of Stopayne. Stilpane contains promethazine, an old fashioned antihistamine which causes drowsiness and in any case is no longer permitted for children under 2 years. Then it also contains codeine which causes constipation and more alarming may cause long term dependency.The pharmacist who supplies this medicine to the family in question should be notified that this medicine is being given to their child on a daily basis.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Want to comment?

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.